Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2002, 2:52 PM EDT for Northumberland County, Snyder County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2002, 2:52 PM EDT (18:52 UTC)
- Expired
- Apr 19, 2002, 3:45 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Northumberland County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 95 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 191852 SVRCTP PAC097-109-191945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 252 PM EDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHUMBERLAND COUNTY IN PENNSYLVANIA SNYDER COUNTY IN PENNSYLVANIA * UNTIL 345 PM EDT. * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SELINSGROVE...OR 3 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TREVORTON AND FARNSWORTH AT 305 PM. FERNDALE AND SHAMOKIN AT 310 PM. ELYSBURG AT 315 PM. KULPMONT AT 320 PM. MOUNT CARMEL AT 325 PM. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:20 PM EDT, 32 minutes earlier.
Area forecast discussion, Apr 19, 2:20 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE 220 PM EDT FRI APR 19 2002 MOST OF CENTRAL PENNSYLVANIA SUNNY THIS AFTERNOON. THE SUNNY SKIES ARE BROKEN BY A LINE OF THUNDERSTORMS THAT STRETCHES N-S FROM NY TO MD... AND AN AREA OF SCT CLOUDS AND RW/TRW ACROSS THE NORTHWEST. CURRENTLY OUTLOOKED FOR SLIGHT CHANCE FOR SEVERE TRW BUT NONE REPORTED YET. HAVE REPORTS OF WIND GUSTS 30-40KTS AND PEA SIZE HAIL. REAL COLD FRONT STILL WELL TO OUR NORTH AND WEST. BASED ON H850/SFC TEMPS BELIEVE THE FRONT LINES UP WELL WITH THE +14C ISOTHERM AT H850. BOTH ETA AND AVN MOVE FRONT SLOWLY THROUGH AREA OVER NEXT 24 HOURS. AVN HINTS AT A SURFACE WAVE WHICH TRANSITS AREA TOMORROW. ETA MORE AGGRESSIVE WITH WAVE DEVELOPMENT AND HAS MORE QPF OVER AREA. WENT WITH ETA GUIDANCE FOR SHORT TERM. CLEARING EXPECTED TOMORROW NIGHT AS FRONT/WAVE EXIT TO EAST. MUCH COLDER AIR TO FOLLOW FOR SUNDAY. MODELS BRING ANOTHER WAVE THROUGH ON SUNDAY WITH CHANCE FOR COLD RAIN POSSIBLE CHANGING TO SNOW ACROSS NORTHERN TIER BY MONDAY MORNING. EXTENDED...TEMPS GENERALLY BELOW NORMAL TO SEASONABLE THROUGH THE PERIOD. BEST CHANCES FOR PRECIP TUES AND THURSDAY. STUCK CLOSE TO MRF MOS GUIDANCE THROUGHOUT. CTP...SPS FOR SLGT RISK FOR SEVERE DIRIENZO
In the hours before
Special weather statement, Apr 19, 10:56 AM EDT, 3 hours 56 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-192200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1056 AM EDT FRI APR 19 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE INTO CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THE FRONT...SOME OF WHICH COULD BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:58 PM EDT | Flash Flood Warning | CTP | Bedford | 107 min |
| Apr 18, 9:09 PM EDT | Flash Flood Warning | CTP | Bedford | 96 min |
| Apr 19, 12:41 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.